UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 38

of 'Toxicities associated with checkpoint inhibitor immunotherapy'

38
TI
Ipilimumab-induced acute severe colitis treated by infliximab.
AU
Pagès C, Gornet JM, Monsel G, Allez M, Bertheau P, Bagot M, LebbéC, Viguier M
SO
Melanoma Res. 2013;23(3):227.
 
Ipilimumab (anti-CTLA-4 antibody) is a new tool for the treatment of metastatic melanoma patients that has led to an improvement in survival rates worldwide. New types of toxicities have been described with ipilimumab called 'immune-related adverse events' or irAEs. Here, we report an acute and steroid resistant case of ipilimumab-induced colitis treated with infliximab in a melanoma stage IV AJCC patient. The patient presented with acute grade 3 diarrhea after the second perfusion of ipilimumab. After the administration of intravenous steroids, the patient continued to have grade 2 diarrhea with erythematous mucous with several ulceration sites on rectosigmoidoscopy. Infliximab perfusion (5 mg/kg) was performed and resulted in resolution of symptoms within 2 days with complete healing was observed by rectal sigmoidoscopy on day 7. After failure of two further lines of chemotherapy, the patient died 10 months after the diagnosis of stage IVM1C melanoma. Treatment algorithms exist for the management of these digestive adverse events; however, some points remain unclear. No predictive marker for the occurrence of this digestive toxicity has been validated to date. Modes of administration of steroids and dosage are not clearly defined, except in cases of acute abdomen; surgery is difficult to propose for patients with a poor prognosis. Infliximab is another option for the treatment of steroid-resistant ipilimumab-induced colitis but its use in metastatic melanoma raises questions of its possible impact on the evolution of cancer. We reviewed at least 19 cases published of infliximab administration for ipilimumab-mediated colitis. Unfortunately, tolerance and cancer evolution have scarcely been reported. Thus, because more patients are being treated with CTLA-4 blockade, management of ipilimumab-induced colitis requires further studies.
AD
Department of Dermatology, Saint-Louis Hospital, 75475 Paris Cedex 10, France. cecile.pages@sls.aphp.fr
PMID